MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE
Catalog Number IST3-A
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure for a deep vein thrombosis (dvt) using the indigo system aspiration tubing (tubing).During the procedure, no aspiration was possible.The tubing was removed and attempts to aspirate saline were unsuccessful.The procedure was completed using new tubing.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the indigo system aspiration tubing (tubing).Coagulated blood was flushed out of the tubing during decontamination by a penumbra investigator.The tubing was connected to an aspiration pump.The aspiration pump was powered on and vacuum was present.Conclusions: evaluation of the returned device revealed that the tubing was functional.During decontamination, coagulated blood was flushed out of the tubing by a penumbra investigator.The tubing was connected to an aspiration pump and vacuum was present.Therefore, the tubing was functional.The coagulated blood likely contributed to no aspiration.Tubing is visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION TUBING
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5563554
Report Number3005168196-2016-00462
Device Sequence Number10840205
Product Code DXE
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/26/2018
Device Catalogue NumberIST3-A
Device Lot NumberF66191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR